MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS VITROS IMMUNODIAGNOSTICS PRODUCTS FREE T4 REAGENT PACK; IN VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS VITROS IMMUNODIAGNOSTICS PRODUCTS FREE T4 REAGENT PACK; IN VITRO DIAGNOSTICS
Model Number 1387000
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected ft4 results were obtained when a l1 vitros ftc (lot 0761) was processed using vitros ft4 lot 5300 on a vitros 5600 integrated system.The assignable cause of the event was not determined.There was limited historical qc data available to assess vitros ft4 reagent assay performance as the instrument had been recently installed at the customer site.However, vitros ft4 lot 5300 results from two levels of vitros ftcs were biased high, therefore a vitros ft4 lot 5300 reagent issue cannot be ruled out as a contributor to the event.The customer received an alternate lot of vitros ft4 reagent (lot 5333) and vitros ftc results were acceptable from this lot.An instrument issue cannot be ruled out as a contributor to the event, as no diagnostic precision testing was conducted around the time of the event to verify the performance of the instrument.Improper pre-analytical handling is an unlikely contributor to the higher than expected vitros ft4 results, as it was confirmed that the customer follows the correct protocol for vitros ftc pre-analytical fluid handling.
 
Event or Problem Description
The customer reported that higher than expected ft4 results were obtained when a level 1 control from vitros free thyroid control (ftc) lot 0761 was processed using vitros ft4 reagent lot 5300 on a vitros 5600 integrated system.Vitros ftc level 1 = 1.07, 1.19, 1.13, 1.10, 1.11, 1.08 ng/dl versus the pi mean 0.75 ng/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if the results were to recur undetected.The higher than expected vitros ft4 results were generated from non-patient fluids, however the investigation cannot conclude that patient sample results would not be affected if the event were to recur undetected.There were no allegations of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc.Complaint number (b)(4)/reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTICS PRODUCTS FREE T4 REAGENT PACK
Common Device Name
IN VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK  CF35 5PZ
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17772483
Report Number3007111389-2023-00163
Device Sequence Number17932938
Product Code CEC
UDI-Device Identifier10758750008971
UDI-Public10758750008971
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model Number1387000
Device Catalogue Number1387000
Device Lot Number5300
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Initial Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown